Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 5, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Jan 19, 2021, 3:20 PM EST. It took effect at Jan 20, 2021, 12:00 PM EST. It was in force for 39 min.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2021, 3:20 PM EST (20:20 UTC)
- In effect from
- Jan 20, 2021, 12:00 PM EST
- Expired
- Jan 20, 2021, 12:39 PM EST
- In force
- 39 min
- Issued by
- NWS Gray, ME
The text
As transmitted.
213 WHUS71 KGYX 192020 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 320 PM EST Tue Jan 19 2021 ANZ150-152-154-201030- /O.NEW.KGYX.SC.Y.0005.210120T1700Z-210121T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 320 PM EST Tue Jan 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 7 PM EST WEDNESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 2 to 4 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From noon to 7 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
742 WHUS71 KGYX 200748 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 248 AM EST Wed Jan 20 2021 ANZ150-152-154-202200- /O.CON.KGYX.SC.Y.0005.210120T1700Z-210121T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 248 AM EST Wed Jan 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EST THIS EVENING... * WHAT...North winds 10 to 15 kt with gusts up to 25 kt and seas 2 to 4 ft expected. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From noon today to 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
127 WHUS71 KGYX 201457 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 957 AM EST Wed Jan 20 2021 ANZ150-152-154-210000- /O.CON.KGYX.SC.Y.0005.210120T1700Z-210121T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 957 AM EST Wed Jan 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...North winds 10 to 15 kt with gusts up to 25 kt and seas 1 to 3 ft expected. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
912 WHUS71 KGYX 201739 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1239 PM EST Wed Jan 20 2021 ANZ150-152-154-201845- /O.CAN.KGYX.SC.Y.0005.000000T0000Z-210121T0000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1239 PM EST Wed Jan 20 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 19, 12:30 PM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Jan 19, 12:30 PM EST, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Gray ME 1230 PM EST Tue Jan 19 2021 .SYNOPSIS... A clipper system will approach today bringing a chance for snow showers tonight into Wednesday. High pressure cross the area Wednesday night followed by another weak system late Thursday into Friday. High pressure builds in for the latter half of the weekend. && .NEAR TERM /THROUGH TONIGHT/... 1230 PM Update... Minor update to account for latest conditions and near term forecast parameters. Radar and surface reports indicate snow is already falling across portions of Vermont. Dry air in place per 12Z GYX sounding will slow the forward progress of this precipitation into New Hampshire and Maine. Nevertheless, have upped pops over western New Hampshire for later this afternoon. 921 AM Update...Satellite imagery and latest mesoscale models suggest clouds will continue to gradually increase and thicken today across the forecast area.Some snow shower activity shown on radar imagery over update New York should move east, reaching western portions of our forecast area towards sunset. Some of this precipitation will encounter dry air which is situated over Maine and New Hampshire. Made minor adjustments to the near term forecasts of temperature, winds and clouds. 630 AM Update...Only minor tweaks to near term temperature and sky forecast based on latest trends. Rest of the forecast remains on track. A clipper area of low pressure will approach from the Great Lakes today bringing partly to mostly cloudy skies. This system will bring areas of snow showers, but these should hold off until later this evening. High temperatures will be near normal ranging from the teens north to low 30s south. Chances for snow showers increase tonight as the surface low dives SE over the area. An upper trough will be to our west and this may aid in the development of an inverted near the mid- coast. Snow showers will be most prevalent in the mountains with the aid of terrain enhancement as well as in eastern zones with the potential from the enhancement of an inverted trough. Accumulations will be light with a couple inches possible in the mountains and the potential for a coating to an inch across eastern zones that may impact the morning commute. Temperatures overnight will drop into the teens north to mid 20s south. && .SHORT TERM /WEDNESDAY/... Snow shower activity will continue Wednesday as the upper trough axis swing through the area. Again, the mountains will see the most widespread activity and the potential to achieve any accumulation. NW winds will pick up Wednesday afternoon in the wake of the system with gusts around 20 mph. Highs will range from the teens north to low 30s near the coast. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Overview: Little change to the overall pattern with the Nrn stream continuing to dominate the extended. That will keep frequent chances for light precip going thru the weekend. Temps overall will be much cooler than they have been...but near normal for this time of year. Impacts: The most noticeable sensible wx will be the change in temps to those more typical of mid winter. Nothing bitter but normal wintertime temps. The best chance for wx impacts will likely be late Thu into Fri as a stronger Nrn stream S/WV trof crosses the area. A clipper type system that should deliver fairly widespread light precip...but accumulation most likely in the mtns at this time. Forecast Details: Starting the period a narrow ridge of high pressure will translate across the region Thu. This will quickly give way to the next S/WV diving out of Canada. I am leaning more towards the high PoP/low QPF event with this wave as it passes. The National Blend of Models has no meaningful PoP on Fri...so I have blended in more raw model guidance to bring at least slight chance PoP to the whole forecast area. I have also brought some low likely PoP to the areas N of the White Mtns...as some upslope snow showers seems like a safe bet. While the surface low will be weakening with time...the areas along and N of the track also have a chance to see more than snow showers or a dusting of snow so PoP is also a little higher there. Colder high pressure settles into the area for the weekend. Temps may struggle to climb out of the 20s...which will feel cold but is right around normal. Pattern across CONUS will become a little more amplified heading into early next week. This will open up the opportunity for more Srn stream interaction locally and chances for higher moisture content air masses moving into the region. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Short Term...Mainly VFR through this evening. Lowering cigs and -SHSN will bring MVFR to IFR conditions to KHIE tonight into Wednesday with pockets of MVFR elsewhere in -SHSN. Long Term...In general VFR conditions are expected across much of the area thru the first half of the weekend. The best chance for flight restrictions looks to be late Thu into Fri as a wave crosses the area. SHSN will be more likely in the mtns...including HIE...but the chance for a SHSN will there at all terminals. && .MARINE... Short Term...Winds and seas will remain below SCA thresholds into Wednesday. Winds and seas will approach SCA conditions Wednesday afternoon as NW winds pick up in the wake of a passing weak system. Long Term...Another round of CAA expected Fri into the weekend. So after a period of diminished winds and seas Thu...SCA conditions are expected at least outside of the bays late Fri into Sun. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && JC/WW
Hazardous weather outlook, Jan 19, 3:19 PM EST, 1 minute before
Hazardous Weather Outlook National Weather Service Gray ME 319 PM EST Tue Jan 19 2021 MEZ007>009-012>014-018>028-033-NHZ001>015-202030- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 319 PM EST Tue Jan 19 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-202030- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 319 PM EST Tue Jan 19 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.